Doctors Lounge - Hematology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Hematology Topics
Question: hemochromatosis please help
|onebadco69 - Sun May 21, 2006 7:51 pm||
36 wf diabetic many years ago i started getting awful pains muscle pain with joint pain been checked for everything no test came back positive drs sat insulin level is high i produce too much insulin also found out have fatty liver i get awful urq pain they say not from fatty liver also i have been losing hair on scalp and pubic area noticed little freckles or petechia just on shoulders and chest did some more blood work dr said estrogen and testosterone levels high think im loosing my mind im now trying to get my dr to check my iron levels my family is english and welsch on my mothers side mother born in england when i talked to my dr he asked if they were positive i told him i don't know most of them are dead so he asks like he wont check how do i get it checked thank you for any help
|Dr. Safaa Mahmoud - Sun Jul 16, 2006 11:21 pm||
From these informations a poly cystic ovary syndrome PCOS is to be considered while searching for any possible cause.
Between 4% and 7% of women of PCOS produce high level of male hormone testosterone in their ovaries. Recently, it has been shown that some of them they also have high insulin hormone levels to overcome the increased resistance to insulin's effects.
Polycystic ovary syndrome -PCOS- is a condition in which females have problems in
their menstrual cycle,
excess hormones including insulin production,
heart, blood vessels,
and physical appearance (obesity).
acne, oily skin, or dandruff
high blood pressure
hair loss in specific parts due to high androgen level
Cause of PCOS are not known yet and diagnosis is confirmed by Abdominal US in addition to the other labs.
I advise you to keep on follow up with your doctor and to discuss with him the mentioned information.
Keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.